Alert archive / Maine / Beach Hazards Statements in 2020

Beach Hazards Statement 19, NWS Caribou, ME

August 1, 2020Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 1, 2020, 8:02 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 2, 2020, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2020, 8:02 PM EDT (00:02 UTC)
In effect from
Aug 2, 2020, 8:00 AM EDT
Expired
Aug 2, 2020, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

392 
WHUS41 KCAR 020002
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
802 PM EDT Sat Aug 1 2020

MEZ029-030-021200-
/O.NEW.KCAR.BH.S.0019.200802T1200Z-200803T0000Z/
Coastal Hancock-Coastal Washington-
802 PM EDT Sat Aug 1 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...The warm air temperatures in the upper 70s to low 80s may
  cause people to underestimate the dangers of the cold ocean
  water temperatures which are currently in the mid to upper 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution and
  be prepared for immersion. Dress for water temperatures and know
  how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Sinko
2 follow-up statements
642 
WHUS41 KCAR 020653
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
253 AM EDT Sun Aug 2 2020

MEZ029-030-030000-
/O.CON.KCAR.BH.S.0019.200802T1200Z-200803T0000Z/
Coastal Hancock-Coastal Washington-
253 AM EDT Sun Aug 2 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the upper 70s to low 80s 
  may cause people to underestimate the dangers of the cold 
  ocean water temperatures which are currently in the mid to 
  upper 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

VJN
723 
WHUS41 KCAR 022356
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
756 PM EDT Sun Aug 2 2020

MEZ029-030-030100-
/O.EXP.KCAR.BH.S.0019.000000T0000Z-200803T0000Z/
Coastal Hancock-Coastal Washington-
756 PM EDT Sun Aug 2 2020

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...


$$

Sinko

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 1, 6:54 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 1, 6:54 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
654 PM EDT Sat Aug 1 2020

.SYNOPSIS...
High pressure will crest over the area tonight then move southeast
Sunday. Low pressure will lift west of the area Sunday night
and track to our north Monday. A cold front will cross the area
Monday night. Isaias, or its remnants, will track across the
region Wednesday. High pressure will build late week.

&&

.NEAR TERM /THROUGH SUNDAY/...
6:54 pm update: Cumulus will continue to dissipate early this
evening with the loss of daytime heating. Otherwise, expect a
mainly clear and seasonable night across the FA. Only minor
adjustments based on the latest observations.

Previous discussion:
High pressure will crest over the area tonight bringing a clear
and tranquil night. Calm air and radiational cooling over damp
ground will allow some patchy valley fog to form late at night.
High pressure will slide southeast of the area Sunday as a
return flow behind the high and ahead of low pressure lifting up
to our west develops over the area. The day will begin mostly
sunny, then clouds will begin to increase Sunday afternoon ahead
of low pressure lifting northeast from the eastern Great Lakes.
A southerly breeze will develop in the increasing gradient
between the approaching low and departing high pressure. Some
isolated showers and possibly an isolated thunderstorm are
possible over western areas late Sunday afternoon. Otherwise,
Sunday should remain rain free across most of the area.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Low pressure lifting well west of the region will bring a breezy and
increasingly humid night Sunday night as a southerly breeze pulls
moist air north. Some spotty light showers and drizzle are possible.
Otherwise, the night will be mostly cloudy. Low pressure will lift
north of the area Monday pulling a weak cold front in. Moisture and
a significant mechanisms for lift are weak so only spotty showers or
an isolated thunderstorms will be possible Monday with the front,
mainly across the north. The front will dissipate over the region
Monday night bringing a tranquil night. Moisture will begin sliding
north well ahead of tropical system Isaias with some light rain or
drizzle possibly reaching Downeast areas by early Tuesday morning.
Moisture will deepen Tuesday ahead of the approaching system
increasing the chances for rain over the area. Rain will become
likely in western parts of the region by late Tuesday with a chance
of rain or drizzle elsewhere. Some of the rain will be supported by
upper level difluence between the subtropical high to our southeast
and a trough of low pressure centered just north of the Great
Lakes.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Isaias should approach Tuesday night, cross the region Wednesday,
then exit across the Maritimes Wednesday night. However, the exact
timing of the storm is still uncertain. Uncertainty also exists
regarding the storms eventual track and intensity. Isaias is
currently forecast to be a tropical storm while impacting the
forecast area. Winds, along with rainfall, will be dependent on both
the eventual track and intensity of the storm. The strength and
organization will be largely dependent on the amount of time the
storm tracks over land or water during the approach to the forecast
area. A more inland approach would tend to support a weaker storm,
while a more over water approach would tend to support a stronger
system. An upper trof approaching from the west could act to enhance
rainfall with the system. Expect rain, along with a chance of
thunderstorms, to expand across the region Tuesday night then
persist with the system Wednesday. Rainfall will then diminish later
Wednesday into Wednesday night in the wake of the storm. The upper
trof will cross the region Thursday, which could support a slight
chance of showers across mostly the north and mountains. Otherwise,
partly cloudy skies are expected Thursday. High pressure is expected
early Friday, with an upper level/surface trof approaching late.
Generally expect partly cloudy/mostly clear skies across the region
Friday, though could again have the slight chance of a diurnal
shower across mostly the north and mountains. The upper
level/surface trof will support a chance of diurnal showers across
mostly the north and mountains Saturday. Otherwise, expect generally
partly cloudy skies Saturday. Near normal, to slightly above
normal, level temperatures are expected Wednesday through
Saturday.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
NEAR TERM:
Tonight: VFR, except locally IFR in patchy fog late. Calm air.

Sunday: Chance of fog early. Otherwise VFR, dropping to MVFR.
Increasing S wind.

SHORT TERM:
Sunday night: MVFR dropping to IFR. South wind.

Monday: IFR improving to MVFR and possibly VFR late. SW wind
becoming W.

Monday night: VFR, lowering to IFR Downeast late. Light S wind.

Tuesday: MVFR to IFR north. IFR downeast. S wind.

Tuesday night...Isaias is expected to approach the region.
Rain, possibly heavy at times, will expand across the region
along with a chance of thunderstorms. Winds will also increase.
Conditions lowering to IFR/LIFR levels.

Wednesday...IFR/LIFR. Isaias will cross the region with heavy rain,
gusty winds along with a chance of thunderstorms.

Wednesday night...IFR/LIFR conditions with rain, gusty winds and a
chance of thunderstorms early. Conditions improving to VFR/MVFR late
with decreasing winds.

Thursday...Generally VFR. However, could have MVFR early across the
north and mountains. Slight chance of an afternoon shower across
mostly the north and mountains.

&&

.MARINE...
NEAR TERM: Winds and seas are expected to be below SCA tonight
into Sunday.

SHORT TERM: Seas may reach 5 ft late Sunday night into Monday
in response to south winds. Some fog is also likely over the
waters Sunday night into Monday as humid air lifts over the
waters. Isaias will impact the waters later Tuesday night
through Wednesday.

&&

.CLIMATE...
This past July ended as the 2nd warmest on record in Caribou and
was also the 2nd warmest month on record behind only July 2018.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...None.

&&

Near Term...Bloomer/CB
Short Term...Bloomer
Long Term...Norcross
Aviation...Bloomer/CB/Bloomer
Marine...Bloomer/CB/Bloomer
Climate...CB
Hazardous weather outlook, Aug 1, 3:40 AM EDT, 16 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
340 AM EDT Sat Aug 1 2020

MEZ029-030-020745-
Coastal Hancock-Coastal Washington-
340 AM EDT Sat Aug 1 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isaias or its remnants are forecast to pass through the region into
mid-week. Exact impacts remain uncertain, but gusty winds, heavy
rain, and increased wave heights will be possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ015>017-020745-
Southern Penobscot-Interior Hancock-Central Washington-
340 AM EDT Sat Aug 1 2020

This Hazardous Weather Outlook is for Interior DownEast Maine and
Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isaias or its remnants are forecast to pass through the region into
mid-week. Exact impacts remain uncertain, but gusty winds and heavy
rain will be possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-020745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
340 AM EDT Sat Aug 1 2020

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isaias or its remnants are forecast to pass through the region into
mid-week. Exact impacts remain uncertain, but gusty winds, heavy
rain, and increased wave heights will be possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.